Ufimskii Matematicheskii Zhurnal
General information
Latest issue
Impact factor

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Ufimsk. Mat. Zh.:

Personal entry:
Save password
Forgotten password?

Ufimsk. Mat. Zh., 2020, Volume 12, Issue 2, Pages 10–20 (Mi ufa519)  

This article is cited in 2 scientific papers (total in 2 papers)

Overdetermined Neumann boundary value problem in unbounded domains

V. V. Volchkov, Vit. V. Volchkov

Donetsk National University, Universitetskaya str. 24, 83001, Donetsk

Abstract: The studying of overdetermined boundary value problems for elliptic partial differential equations was initiated by J. Serrin in 1971. In his work, he established a property of radial symmetry for solutions of some overdetermined Poisson problem. Apart of a significant independent interest, the problems of such kind have important applications in the potential theory, integral geometry, hydrodynamics and capillarity theory. Usually, the resolving of these problems is based on Hopf lemma on an angular boundary point and the method of hyperplanes motion introduced by A.A. Alexandrov for studying some geometric problems related with characterizing the spheres. Among other more modern methods not involving the maximum principle for the considered problems we mention the duality method, the method of volume derivative as well as an integral method.
In the present paper we consider an overdetermined Neumann problem for the Laplace equation $\Delta f=0$ in planar unbounded domains. We show that under some conditions, see Theorem 1 in Section 1, such problem is solvable only for the exterior of a ball. A specific feature of Theorem 1 is that in this theorem, for the first time, we obtain an exact condition for the growth of $f$ at infinity. Moreover, as Theorem 2 in Section 2 shows, other conditions in Theorem 1 are also necessary. In contrast to the earlier works, the proof of Theorem 1 employs some boundary properties of conformal mappings, Smirnov theorem on functions in a class $H_p$ and Fejer-Riesz theorem on non-negative trigonometrical polynomials.

Keywords: overdetermined problems, Neumann problem, harmonic functions, boundary behavior.

Full text: PDF file (422 kB)
References: PDF file   HTML file

English version:
Ufa Mathematical Journal, 2020, 12:2, 10–20 (PDF, 364 kB); https://doi.org/10.13108/2020-12-2-10

Bibliographic databases:

UDC: 517.5
MSC: 31A05
Received: 30.10.2019

Citation: V. V. Volchkov, Vit. V. Volchkov, “Overdetermined Neumann boundary value problem in unbounded domains”, Ufimsk. Mat. Zh., 12:2 (2020), 10–20; Ufa Math. J., 12:2 (2020), 10–20

Citation in format AMSBIB
\by V.~V.~Volchkov, Vit.~V.~Volchkov
\paper Overdetermined Neumann boundary value problem in unbounded domains
\jour Ufimsk. Mat. Zh.
\yr 2020
\vol 12
\issue 2
\pages 10--20
\jour Ufa Math. J.
\yr 2020
\vol 12
\issue 2
\pages 10--20

Linking options:
  • http://mi.mathnet.ru/eng/ufa519
  • http://mi.mathnet.ru/eng/ufa/v12/i2/p10

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. V. D. Gordevskii, O. V. Uvarov, I. Yu. Chudinovich, V. A. Shcherbina, “Bogolyubov's $R$-operation for local interactions”, Theoret. and Math. Phys., 20:2 (1974), 729–737  mathnet  crossref  mathscinet
    2. I. Yu. Chudinovich, V. A. Shcherbina, “Renormalized feynman amplitudes for fields with fixed masses”, Theoret. and Math. Phys., 27:1 (1976), 307–315  mathnet  crossref  mathscinet
  • ”фимский математический журнал
    Number of views:
    This page:51
    Full text:23

    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021